Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Baxter algebras and Hopf algebras


Authors: George E. Andrews, Li Guo, William Keigher and Ken Ono
Journal: Trans. Amer. Math. Soc. 355 (2003), 4639-4656
MSC (2000): Primary 16W30, 16W99
DOI: https://doi.org/10.1090/S0002-9947-03-03326-9
Published electronically: May 15, 2003
MathSciNet review: 1990765
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By applying a recent construction of free Baxter algebras, we obtain a new class of Hopf algebras that generalizes the classical divided power Hopf algebra. We also study conditions under which these Hopf algebras are isomorphic.


References [Enhancements On Off] (What's this?)

  • 1. G. Baxter, An analytic problem whose solution follows from a simple algebraic identity, Pacific J. Math. 10 (1960), 731-742. MR 22:9990
  • 2. P. Berthelot and A. Ogus, Notes on Crystalline Cohomology, Princeton University Press, Princeton, NJ, 1978. MR 58:10908
  • 3. P. Cartier, On the structure of free Baxter algebras, Adv. in Math. 9 (1972), 253-265. MR 49:2807
  • 4. K.-T. Chen, Integration of paths, geometric invariants and a generalized Baker-Hausdorff formula, Ann. of Math. 65 (1957), 163-178. MR 19:12a
  • 5. L. Guo, Properties of free Baxter algebras, Adv. in Math. 151 (2000), 346-374. MR 2001f:16048
  • 6. L. Guo, Baxter algebras and the umbral calculus, Adv. in Appl. Math. 27 (2001), 405-426. MR 2003b:05020
  • 7. L. Guo, Baxter algebras and differential algebras, In: Differential Algebra and Related Topics, World Scientific Publishing, River Edge, NJ, 2002, pp. 281-305.
  • 8. L. Guo and W. Keigher, Baxter algebras and shuffle products, Adv. in Math. 150 (2000), 117-149. MR 2001g:05015
  • 9. L. Guo and W. Keigher, On free Baxter algebras: completions and the internal construction, Adv. in Math. 151 (2000), 101-127. MR 2001c:16046
  • 10. W. Keigher, On the ring of Hurwitz series, Comm. Algebra 25 (1997), 1845-1859. MR 98e:13022
  • 11. H. Matsumura, Commutative Ring Theory, Cambridge University Press, 1994. MR 90i:13001
  • 12. W. Nichols and M. Sweedler, Hopf algebras and combinatorics, In: Umbral Calculus and Hopf Algebras, Contemporary Mathematics 6, Amer. Math. Soc., Providence, RI, 1982, pp. 49-84. MR 83g:16019
  • 13. R. Ree, Lie elements and an algebra associated with shuffles, Ann. Math. 68 (1958), 210-220. MR 26:6447
  • 14. J. Riordan, Combinatorial Identities, John Wiley and Sons, New York, 1968. MR 38:53
  • 15. S. Roman, The Umbral Calculus, Pure and Applied Mathematics 111, Academic Press, Orlando, FL, 1984. MR 87c:05015
  • 16. S. Roman and G.-C. Rota, The umbral calculus, Adv. Math. 27 (1978), 95-188. MR 58:5256
  • 17. G.-C. Rota, Baxter algebras and combinatorial identities. I, II, Bull. Amer. Math. Soc. 75 (1969), 325-329, 330-334. MR 39:5387
  • 18. G.-C. Rota, Baxter operators, an introduction, In: Gian-Carlo Rota on Combinatorics, Introductory Papers and Commentaries, Joseph P. S. Kung, editor, Birkhäuser, Boston, 1995, pp. 504-512. MR 99b:01027
  • 19. G.-C. Rota, Ten mathematics problems I will never solve, Invited address at the joint meeting of the American Mathematical Society and the Mexican Mathematical Society, Oaxaca, Mexico, December 6, 1997, Mitt. Dtsch. Math.-Ver., Heft 2, 1998, pp. 45-52.
  • 20. D. Stanton and D. White, Constructive Combinatorics, Springer-Verlag, New York, 1986. MR 88a:05001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16W30, 16W99

Retrieve articles in all journals with MSC (2000): 16W30, 16W99


Additional Information

George E. Andrews
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802
Email: andrews@math.psu.edu

Li Guo
Affiliation: Department of Mathematics and Computer Science, Rutgers University at Newark, Newark, New Jersey 07102
Email: liguo@newark.rutgers.edu

William Keigher
Affiliation: Department of Mathematics and Computer Science, Rutgers University at Newark, Newark, New Jersey 07102
Email: keigher@newark.rutgers.edu

Ken Ono
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: ono@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03326-9
Keywords: Free Baxter algebra, Hopf algebra, divided power
Received by editor(s): January 24, 2003
Published electronically: May 15, 2003
Additional Notes: The first and fourth authors are supported by grants from the National Science Foundation, and the fourth author is supported by Alfred P. Sloan, David and Lucile Packard, and H. I. Romnes Fellowships.
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society